MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON SYSTEM; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON SYSTEM; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Urinary Retention (2119); Renal Impairment (4499)
Date of Event 04/22/2025
Type of Reportable Event Death
Event or Problem Description
A 81-year-old male patient with advanced metastatic cholangiocarcinoma received repeat histotripsy treatment (initial treatment (b)(6) 2025, total ptv 49.0 cc) on (b)(6) 2025, to a single lesion in segment v, with two partially overlapping planned treatment volumes (ptvs) reported as ptv 1: total ptv = 31 cc, ptv 2: total ptv = 29.5cc, for a total ptv of 60.5 cc.The patient was discharged post-procedure without incident and ultimately returned home.On post-operative day 3 ((b)(6) 2025), he developed anuria, and his creatinine rose to 7.The treating physician reported that the patient underwent hemodialysis and had some urine output, with a diagnosis of acute tubular necrosis (atn) attributed to a combination of anesthesia, histotripsy, and nsaid use, with possible contribution from acute interstitial nephritis (ain).The patient remained dialysis-dependent, but on-going hypotension complicated management.The family ultimately elected to withdraw care and the patient died on (b)(6) 2025.No device malfunctions or other noteworthy events occurred during the case.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.

Brand Name
EDISON SYSTEM
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th ave n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC.
16305 36th ave n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th ave n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22006894
Report Number3027664504-2025-00007
Device Sequence Number20131748
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient Age81 YR
Patient SexMale